MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Wolverine Coronary Cutting Balloon; catheter, percutaneous transluminal coronary angioplasty (ptca), cutting/scoring

BOSTON SCIENTIFIC CORPORATION Wolverine Coronary Cutting Balloon; catheter, percutaneous transluminal coronary angioplasty (ptca), cutting/scoring
Model Number H74939401103000
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst.A 10mmx3.00mm wolverine coronary cutting balloon was selected for use.During the procedure, at first inflation, it was noted that the balloon burst.The device was removed without any problem using the normal method and the procedure was completed with another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
With all the available information, boston scientific concludes: device analysis findings: the device was returned to the complaint investigation site for analysis.Visual/tactile inspection identified kinks in the hypotube shaft.Microscopic analysis observed distal tip damage (flared).Microscopic analysis also noted that the balloon appeared to have been subjected to positive pressure and blood was present in the balloon.The device was attached to an encore inflation device, and an attempt was then made to inflate the balloon however, pressure was unable to maintained as inflation liquid was observed leaking from a pinhole in the balloon material just proximal to the proximal markerband which was observed microscopically.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: a review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review (prr) table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to patient condition as it is most likely that anatomical factors (calcified and moderately tortuous vessel) were met which resulted in the reported event.

Brand Name
Wolverine Coronary Cutting Balloon
Common Device Name
catheter, percutaneous transluminal coronary angioplasty (ptca), cutting/scoring
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50059188
Report Number2124215-2026-40392
Device Sequence Number10705342
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public(01)08714729888260(17)280112(10)38326499
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939401103000
Device Catalogue NumberH74939401103000
Device Lot Number0038326499
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/28/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer09/03/2026
Initial Report FDA Received Date07/28/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown